Tennessee, 2008Hail and Damaging Winds in Tennessee, January 29, 2008
January 29, 2008 · NWS OHX · 55 events in 33 counties and zones
On the evening of January 29, 2008, severe thunderstorms occurred ahead of an approaching cold front. Once the thunderstorms moved out of the area, strong gradient winds took hold and produced some non-thunderstorm wind damage across Middle Tennessee.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $764,000
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of January 29, 2008, severe thunderstorms occurred ahead of an approaching cold front. Once the thunderstorms moved out of the area, strong gradient winds took hold and produced some non-thunderstorm wind damage across Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 29, 3:40 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 29, 3:40 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CST TUE JAN 29 2008
.DISCUSSION...
STRONG COLD FRONT ALONG A ST LOUIS TO TEXARKANA LINE MOVING SEWD
AT 30 MPH. STRONG TEMP GRADIENTS ACROSS THE FRONT...21F AT LAKE OF
THE OZARKS, MO AND 66F AT POPLAR BLUFF, MO. ALSO...STRONG WINDS
AHEAD OF AND BEHIND THIS FRONT WITH GUSTS TO 40-45 LIKELY. WIND ADVISORY
UNTIL MIDNIGHT. SLGT CHC SVR THREAT FOR MOST OF THE AREA WITH DAMAGING
WINDS FROM TSTMS.
WX ENDING FROM THE WEST AROUND MIDNIGHT WITH A FEW LIGHT SNOW SHOWERS
POSSIBLE IN THE ERN PORTION OF THE AREA. SFC RIDGE OVER THE AREA
ON WED WITH LITTLE SGFNT WX. NEXT SYSTEM DEVELOPS IN THE LOWER
PLAINS ON WED NGT AND MOVES NEWD ACROSS THE MIDSTATE THU PM AND EVE.
SFC RIDGE AFFECTS THE AREA THRU SAT WITH SLY FLOW RETURNING ON SAT PM.
NEXT SYSTEM ALSO DEVELOPS IN THE LOWER PLAINS BUT TAKES A BIT
LONGER THE EJECT NEWD ACROSS THE AREA. RAIN COMES BACK INTO THE
PICTURE ON SUN EVE AND INCREASING COVERAGE THROUGH MON EVE. LOW CENTER
PASSES BY MON EVE WITH THE FRONT ACROSS THE MIDSTATE MON NGT.
MAIN PROBLEM AREA IS THIS EVENING. TIMING OF SVR ACTIVITY...
POSSIBILITY OF STRONG SFC WINDS TONIGHT AND A FEW SNOW SHOWERS
POSSIBLE IN THE EAST LATER TONIGHT. SVR ACTIVITY AHEAD OF THE FRONT
OVER W TN IS WEAKENING...BUT ARRIVAL OF FRONT MAY FORCE ACTIVITY
TO BECOME BETTER ORGANIZED. WITH DAYLIGHT FADING ALSO WOULD EXPECT
LESSER THREAT FROM STRONG WINDS ALOFT BEING MIXED DOWN TO THE SFC.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 27 42 26 48 / 70 0 0 50
CLARKSVILLE 26 40 27 44 / 50 10 10 60
CROSSVILLE 26 38 24 46 / 100 0 0 40
COLUMBIA 28 43 26 46 / 70 0 10 50
LAWRENCEBURG 28 43 26 45 / 70 0 10 60
WAVERLY 26 42 27 44 / 60 10 10 60
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.
&&
JLM
Hazardous weather outlook, Jan 29, 3:49 AM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
349 AM CST TUE JAN 29 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-301130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
349 AM CST TUE JAN 29 2008
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING,
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA MAINLY THIS
AFTERNOON AND EARLY TONIGHT. SOME OF THE STORMS THAT FORM AHEAD OF
THE FRONT MAY REACH SEVERE THRESHOLDS, WITH THE PRIMARY HAZARD
BEING DAMAGING WINDS. IN ADDITION, ALL OF MIDDLE TENNESSEE IS
UNDER A WIND ADVISORY UNTIL MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.
ROSE
In the hours before
Special weather statement, Jan 29, 4:38 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST TUE JAN 29 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-292345-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
438 PM CST TUE JAN 29 2008
...THUNDERSTORMS MAY BE SEVERE THIS EVENING IN MIDDLE TENNESSEE...
WIDESPREAD RAIN IS FIXING TO END FROM THE WEST...HOWEVER A LINE OF
THUNDERSTORMS IS DEVELOPING ALONG THE MISSISSIPPI RIVER. THE LINE
OF STORMS WILL HEAD EAST DURING THE EARLY EVENING...REACHING THE
TENNESSEE RIVER BY 530 PM...AND THEN PUSH EAST RATHER QUICKLY. THE
GREATER RISK FOR SEVERE WEATHER WILL BE ACROSS NORTHERN MIDDLE
TENNESSEE...WITH WIND DAMAGE BEING THE MOST LIKELY THREAT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BE NEEDED.
BOYD
Special weather statement, Jan 29, 5:30 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CST TUE JAN 29 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-300030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
530 PM CST TUE JAN 29 2008
...LINE OF THUNDERSTORMS APPROACHING TENNESSEE RIVER...
AT 515 PM...A LINE OF THUNDERSTORMS IS APPROACHING THE TENNESSEE
RIVER AND SHOULD REACH WESTERN AREAS OF BENTON AND STEWART COUNTIES
JUST BEFORE 6 PM. THIS LINE IS BEING MONITORED CLOSELY BY THE
NATIONAL WEATHER SERVICE IN NASHVILLE.
GRADIENT WINDS AHEAD OF THIS LINE HAVE BEEN QUITE STRONG...WITH
WINDS GUSTS OVER 40 MPH AT A FEW LOCATIONS IN WESTERN TENNESSEE.
ONCE THE LINE PASSES...LOOK FOR A RAPID SHIFT TO THE WEST IN WIND
DIRECTION...WITH STRONG GUSTY WINDS CONTINUING INTO THE EVENING.
A COLD FRONT WILL USHER IN MUCH COLDER AIR OVERNIGHT...WITH TEMPERATURES
FALLING INTO THE MIDDLE 20S BY 7 AM WEDNESDAY MORNING...ACROSS ALL
OF MIDDLE TENNESSEE.
BOYD
Event by event
29 thunderstorm wind, 24 high wind, 2 hail. Local standard time, as filed.
High Wind, Benton
- When
- January 29, 5:50 PM CST to 6:10 PM CST
- Where
- Benton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Sheriff's office reported numerous trees and power lines down.
High Wind, Houston
- When
- January 29, 6:05 PM CST to 6:25 PM CST
- Where
- Houston forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
The 911 Dispatch reported numerous trees and power lines were down around the county.
High Wind, Humphreys
- When
- January 29, 6:05 PM CST to 6:25 PM CST
- Where
- Humphreys forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Spotter reported numerous trees and power lines were down around the county. A few trees fell on cars.
High Wind, Montgomery
- When
- January 29, 6:10 PM CST to 6:20 PM CST
- Where
- Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Trained spotter reported a house was damaged or destroyed by strong winds at about 14 miles west of Clarksville.
Thunderstorm Wind, Montgomery
- When
- January 29, 6:22 PM CST to 6:30 PM CST
- Where
- Montgomery County, Oakwood to 0.58 mi ENE of Oakwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.530, -87.580
Trees were blown down. Some trees fell on homes and cars. There was wind damage to a home at 3743 Dover Rd.
High Wind, Stewart
- When
- January 29, 6:25 PM CST to 6:35 PM CST
- Where
- Stewart forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
A few trees were blown down in the eastern part of the county.
Thunderstorm Wind, Dickson
- When
- January 29, 6:30 PM CST
- Where
- Dickson County, 10 mi NW of Dickson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.182, -87.507
Spotter estimated wind gusts to be around 60 mph.
High Wind, Wayne
- When
- January 29, 6:30 PM CST to 7:00 PM CST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
The 911 Dispatch reported numerous trees and power lines were down around the county.
High Wind, Dickson
- When
- January 29, 6:35 PM CST
- Where
- Dickson forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Trained spotter estimated a wind gust of 60 mph. This was after the thunderstorms had moved through the area.
High Wind, Hickman
- When
- January 29, 6:35 PM CST
- Where
- Hickman forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Spotter measured a 64 mph wind gust on his weather station.
Thunderstorm Wind, Hickman
- When
- January 29, 6:35 PM CST
- Where
- Hickman County, Only
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 35.870, -87.700
High Wind, Dickson
- When
- January 29, 6:40 PM CST
- Where
- Dickson forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Spotter estimated a sustained wind gust up to 60 mph at about 4 miles north of Vanleer.
High Wind, Lewis
- When
- January 29, 6:45 PM CST to 7:10 PM CST
- Where
- Lewis forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Law enforcement reported numerous trees and power lines were down around the county.
High Wind, Robertson
- When
- January 29, 6:45 PM CST to 7:10 PM CST
- Where
- Robertson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Law enforcement reported trees and power lines were down around the county.
High Wind, Montgomery
- When
- January 29, 6:45 PM CST to 7:45 PM CST
- Where
- Montgomery forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
From 645 PM CST to 745 PM CST strong winds behind the convection blew out windows to a few homes. Gutters and shingles were damaged at the Oakwood Baptist Church and parsonage. Tree fell on a house at 2065 Shelby Dr. There was damage to a utility pole. Also a mobile home lost half of its roof at 4299 Old Metal Road, Palmyra, TN.
Thunderstorm Wind, Hickman
- When
- January 29, 6:45 PM CST
- Where
- Hickman County, Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 35.780, -87.470
A tree fell on a house producing major damage.
Thunderstorm Wind, Hickman
- When
- January 29, 6:45 PM CST
- Where
- Hickman County, Nunnelly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.870, -87.480
Thunderstorm Wind, Hickman
- When
- January 29, 6:45 PM CST
- Where
- Hickman County, Pinewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.920, -87.480
Trees were blown down on Pinewood Rd.
High Wind, Cheatham
- When
- January 29, 6:48 PM CST to 7:00 PM CST
- Where
- Cheatham forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Trees and power lines were down at Pleasant View, Pegram and Kingston Springs.
High Wind, Lawrence
- When
- January 29, 7:00 PM CST to 7:20 PM CST
- Where
- Lawrence forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
The 911 Dispatch reported trees and power lines were down around the county.
High Wind, Williamson
- When
- January 29, 7:00 PM CST to 7:30 PM CST
- Where
- Williamson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
The 911 Dispatch reported trees and power lines were down around the county.
High Wind, Bedford
- When
- January 29, 7:05 PM CST to 7:25 PM CST
- Where
- Bedford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Emergency Management for Davidson County said that numerous trees and power lines were down in the western and northern part of the county. The hardest hit area was Joelton.
High Wind, Dickson
- When
- January 29, 7:10 PM CST
- Where
- Dickson forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Tin roofing was blown off some homes. Spotter estimated wind gust to be 65 mph at about 13 miles northwest of Dickson. Newspaper story about a tree falling and demolishing a mobile home on Bell Hollow Road in Cumberland Furnace.
High Wind, Maury
- When
- January 29, 7:14 PM CST
- Where
- Maury forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
A thirty inch diameter tree fell on a house in Columbia on Dalton Ave. Power outages were occurring at Mt. Pleasant. A newspaper story said that east of Columbia on Iron Ridge Road, a shed was blown away about 100 feet from its original location. Numerous trees were down. The side of a barn was ripped off.
In Santa Fe, a maple tree fell on a 148-year-old church causing roof damage. The Sugar Creek House of Worship will be rebuilt. The church was built in 1859 and was called Union Church.
High Wind, Sumner
- When
- January 29, 7:14 PM CST to 7:35 PM CST
- Where
- Sumner forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Trees and power lines were down around the county.
Thunderstorm Wind, Wilson
- When
- January 29, 7:18 PM CST
- Where
- Wilson County, 1.19 mi NE of Greenlawn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 36.261, -86.553
There was roof damage and shingles torn off the front and rear of roof of home located at 6040 Saundersville Rd. An eight inch diameter tree was uprooted. There was damage to a covered pontoon boat involving pole and canvas.
Thunderstorm Wind, Wilson
- When
- January 29, 7:25 PM CST
- Where
- Wilson County, 0.78 mi SE of Greenlawn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.243, -86.559
Tree was blown down near the NWS office.
High Wind, Giles
- When
- January 29, 7:25 PM CST to 7:50 PM CST
- Where
- Giles forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
The 911 Dispatch reported trees and power lines were down around the county.
Thunderstorm Wind, Wilson
- When
- January 29, 7:35 PM CST to 8:00 PM CST
- Where
- Wilson County, 1.73 mi ESE of Leeville to 1.73 mi ESE of Tuckers Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.191, -86.391
Wilson County Emergency Management Agency reported reported numerous trees and power lines were down around the county.
Hail, Wilson
- When
- January 29, 7:35 PM CST
- Where
- Wilson County, 30.46 mi NNE of Walnut Grove
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.110, -86.450
Penny size hail was reported in Gladeville.
High Wind, Macon
- When
- January 29, 7:35 PM CST
- Where
- Macon forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Trees and power lines were down.
Thunderstorm Wind, Rutherford
- When
- January 29, 7:40 PM CST
- Where
- Rutherford County, 11 mi SW of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 35.737, -86.559
Tree was blown down on Versaille Rd.
Thunderstorm Wind, Rutherford
- When
- January 29, 7:40 PM CST
- Where
- Rutherford County, 5 mi SW of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 35.799, -86.483
Utility pole was snapped at the intersection of Highway 96 and Kingwood Rd.
Thunderstorm Wind, Trousdale
- When
- January 29, 7:45 PM CST
- Where
- Trousdale County, Hartsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.400, -86.170
Trees and power lines were down around Hartsville.
High Wind, Bedford
- When
- January 29, 7:45 PM CST to 8:15 PM CST
- Where
- Bedford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Trees and power lines were down around the county.
Thunderstorm Wind, Rutherford
- When
- January 29, 7:48 PM CST
- Where
- Rutherford County, 6 mi S of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 35.763, -86.420
Utility pole was snapped on Barfield-Crescent Rd.
Thunderstorm Wind, Rutherford
- When
- January 29, 7:50 PM CST to 8:00 PM CST
- Where
- Rutherford County, 5 mi E of Murfreesboro to 11 mi E of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.850, -86.331
Trees were blown down in the eastern part of the county.
Hail, Wilson
- When
- January 29, 7:50 PM CST
- Where
- Wilson County, 1.45 mi WSW of Bellwood
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.239, -86.172
WEMA reported quarter size hail.
Thunderstorm Wind, Smith
- When
- January 29, 7:55 PM CST to 8:05 PM CST
- Where
- Smith County, 2.4 mi SE of Rome to 5 mi NE of Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.245, -86.040
Trees and power lines were down around the county.
Thunderstorm Wind, Macon
- When
- January 29, 8:00 PM CST
- Where
- Macon County, 1 mi SE of Red Boiling Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 36.520, -85.837
Two trees fell on a mobile home owned by Ms. Dorothy Whitley on North Springs Rd. The home was completely destroyed.
Thunderstorm Wind, Wilson
- When
- January 29, 8:00 PM CST
- Where
- Wilson County, Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 36.100, -86.130
Trees were blown down in Watertown on Forrest Avenue and Maple Avenue.
Thunderstorm Wind, Cannon
- When
- January 29, 8:05 PM CST to 8:15 PM CST
- Where
- Cannon County, 2 mi SSW of Woodbury to 5 mi ENE of Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.803, -86.094
Trees and power lines were down around the county.
Thunderstorm Wind, Jackson
- When
- January 29, 8:05 PM CST to 8:30 PM CST
- Where
- Jackson County, 5 mi SW of Gainesboro to 5 mi ENE of Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.299, -85.713
Trees and power lines were down around the county.
Thunderstorm Wind, Clay
- When
- January 29, 8:12 PM CST to 8:13 PM CST
- Where
- Clay County, Moss
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.580, -85.620
Newspaper reported a barn was destroyed in Moss.
Thunderstorm Wind, Clay
- When
- January 29, 8:14 PM CST to 8:30 PM CST
- Where
- Clay County, Celina to 9 mi E of Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.550, -85.500
Trees and power lines were down in the central and eastern part of the county.
Thunderstorm Wind, Dekalb
- When
- January 29, 8:14 PM CST to 8:30 PM CST
- Where
- Dekalb County, 4 mi W of Smithville to 5 mi ENE of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.970, -85.921
Trees and power lines were down.
Thunderstorm Wind, Putnam
- When
- January 29, 8:20 PM CST to 8:50 PM CST
- Where
- Putnam County, 4 mi W of Baxter to 1 mi E of Monterey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.150, -85.702
Numerous trees and power lines were down around the county.
Thunderstorm Wind, Warren
- When
- January 29, 8:26 PM CST to 8:55 PM CST
- Where
- Warren County, 6 mi WSW of Mc Minnville to 8 mi ENE of Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.647, -85.879
The 911 Dispatch reported numerous trees and power lines were down around the county.
Thunderstorm Wind, Putnam
- When
- January 29, 8:29 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.170, -85.500
Wind gust measured 67 mph at the Putnam County EOC. A warehouse on Whitney Avenue had part of its roof blown away. The warehouse is about 3 blocks west of the EOC.
High Wind, Coffee
- When
- January 29, 8:30 PM CST to 8:35 PM CST
- Where
- Coffee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Spotter reported numerous trees and power lines were down on Highway 53 in Manchester. A tree fell on a home and car of Joyce and Buddy Davis at 200 Wiley Street, in Manchester, TN.
Thunderstorm Wind, White
- When
- January 29, 8:30 PM CST to 8:55 PM CST
- Where
- White County, 7.5 mi W of Sparta to 10 mi ENE of Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -85.604
The 911 Dispatch reported numerous trees and power lines were down around the county.
High Wind, Marshall
- When
- January 29, 8:35 PM CST
- Where
- Marshall forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Trees and power lines were down in Chapel Hill.
Thunderstorm Wind, Fentress
- When
- January 29, 8:59 PM CST
- Where
- Fentress County, 5 mi SW of Allardt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 36.329, -84.944
Porch was destroyed to a home and shingles were blown off the roof.|One such incident was at the Flea-N-Tique building on Highway 127 South. The front porch was ripped off and blown about 300 feet.
Thunderstorm Wind, Fentress
- When
- January 29, 8:59 PM CST
- Where
- Fentress County, 5 mi WSW of Jamestown to 2 mi E of Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 36.402, -85.003
Numerous trees and power lines were down over western Fentress County and in Jamestown. Some of these trees fell on houses and cars. Power was out in Jamestown.
Thunderstorm Wind, Cumberland
- When
- January 29, 9:00 PM CST to 9:30 PM CST
- Where
- Cumberland County, 9 mi W of Crossville to 8 mi E of Crossville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -85.191
A few trees and power lines were blown down around the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Arkansas, January 29, 20082 deaths · 2 injured · $14 million · 65 kt wind · 45 events
- Tornadoes and Hail in Indiana, January 29, 20082 deaths · $1.1 million · EF2 · 11 events
- Extreme Cold in Illinois, January 29 to 30, 20082 deaths · 2 events
- Tornadoes and Hail in Indiana, January 29, 20081 death · $600,000 · EF1 · 15 events
- Tornado and Hail in Indiana, January 29, 20082 injured · $2.0 million · EF1 · 72 events
- Tornado and Hail in Kentucky, January 29, 2008$6.9 million · EF1 · 59 events
- Extreme Cold in Minnesota, January 29 to 30, 20081 death · 24 events
- Damaging Winds in Kentucky, January 29 to 30, 20081 injured · $903,000 · 60 kt wind · 56 events
- Tornado and Hail in Illinois, January 29, 2008$1.2 million · EF1 · 25 events
- Hail and Damaging Winds in Kentucky, January 29, 20082 injured · $1.4 million · 70 kt wind · 26 events
- Wildfire and High Wind in Texas, January 29 to 30, 2008$3.3 million · 51 kt wind · 20 events
- Damaging Winds and High Wind in Ohio, January 29 to 30, 2008$976,000 · 65 kt wind · 45 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75437, 75438, 75439, 75440, 75506, 75441, 75442, 75443, 75444, 75445, 75518, 75446, 75447, 75448, 75507, 75515, 75516, 75517, 75449, 75450, 75451, 75452, 75453, 75454, 75455, 75511, 75456, 75457, 75458, 75459, 75460, 75461, 75462, 75463, 75464, 75465, 75469, 75472, 75476, 76129, and more.